Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2009, 7:19 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 17, 2009, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:19 PM EDT | TSTM WND GST 56 | Pope Air Force Base, NC | PEAK WIND GUST OF 49 KTS MEASURED AT KPOB AT 2319 UTC. HAIL UP TO ONE HALF INCH IN DIAMETER ALSO REPORTED. |
| Jul 17, 7:37 PM EDT | TSTM WND GST 51 | Fort Bragg, NC | PEAK WIND GUST OF 44 KTS MEASURED AT KFBG AT 2337 UTC. HAIL UP TO ONE HALF INCH IN DIAMETER ALSO REPORTED. |
| Jul 17, 7:45 PM EDT | TSTM WND DMG | 8 Nne Fayetteville, NC | A DOWN TREE ALONG SLOCOMB ROAD |
| Jul 17, 8:07 PM EDT | NON-TSTM WND GST 50 | 1 Sse Godwin, NC | A NWS EMPLOYEE ESTIMATED WIND GUST AROUND 50 MPH ALONG I-95 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 172319
SVRRAH
NCC051-093-180015-
/O.NEW.KRAH.SV.W.0182.090717T2319Z-090718T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FORT BRAGG...MOVING EAST AT 30 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB...
BONNIE DOONE...
FAYETTEVILLE...
EASTOVER...
WADE...
FALCON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3502 7914 3517 7915 3517 7912 3518 7910
3521 7863 3518 7865 3517 7863 3514 7863
3510 7864 3508 7867 3501 7865 3500 7905
TIME...MOT...LOC 2319Z 264DEG 25KT 3512 7904
$$
MWS2 follow-up statements
000
WWUS52 KRAH 172327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT FRI JUL 17 2009
NCC093-172336-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-090718T0015Z/
HOKE NC-
727 PM EDT FRI JUL 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3500 7907 3503 7909 3515 7911 3518 7909
3521 7863 3518 7865 3517 7863 3514 7863
3510 7864 3508 7867 3501 7865 3500 7905
TIME...MOT...LOC 2326Z 264DEG 25KT 3512 7898
$$
NCC051-180015-
/O.CON.KRAH.SV.W.0182.000000T0000Z-090718T0015Z/
CUMBERLAND NC-
727 PM EDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL CUMBERLAND COUNTY...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORT
BRAGG...MOVING EAST AT 30 MPH.
LARGE DESTRUCTIVE HAIL TO GOLF BALL SIZED OR GREATER AND WINDS IN
EXCESS OF...70 MPH...ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FORT BRAGG... BONNIE
DOONE... AND WADE.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3500 7907 3503 7909 3515 7911 3518 7909
3521 7863 3518 7865 3517 7863 3514 7863
3510 7864 3508 7867 3501 7865 3500 7905
TIME...MOT...LOC 2326Z 264DEG 25KT 3512 7898
$$
MWS000
WWUS52 KRAH 180003
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUL 17 2009
NCC051-180015-
/O.CON.KRAH.SV.W.0182.000000T0000Z-090718T0015Z/
CUMBERLAND NC-
803 PM EDT FRI JUL 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL CUMBERLAND COUNTY...
AT 801 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR WADE...OR 9 MILES NORTHEAST OF FAYETTEVILLE...MOVING
EAST AT 20 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH
THIS STORM... WHICH WILL AFFECT THE COMMUNITY OF WADE BY 810 PM.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3500 7907 3503 7909 3515 7911 3518 7909
3521 7863 3518 7865 3517 7863 3514 7863
3510 7864 3508 7867 3501 7865 3500 7905
TIME...MOT...LOC 0002Z 262DEG 18KT 3515 7878
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:18 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 17, 3:18 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT FRI JUL 17 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND CROSS CENTRAL NORTH CAROLINA OVERNIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY... AND DRIFT EAST ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 251 PM FRIDAY... MOIST AND MODERATELY UNSTABLE AIR MASS COVERS ROUGHLY THE EASTERN HALF OF THE FORECAST AREA WHILE MID LEVEL WINDS HAVE INCREASED IN RESPONSE TO UPPER LEVEL JET ROTATING THROUGH LOWER OH VALLEY. IN ADDITION...MID LEVEL TROUGH LIFTING E-NE ACROSS THE SOUTHERN APPALACHIANS. ALSO...DECENT STRONG LOW LEVEL THETA-E ADVECTION OCCURRING OVER THE COASTAL PLAIN. THUS...APPEARS BEST PARAMETERS FOR SEVERE STORMS WILL LIE ALONG AND EAST OF HIGHWAY 1. FARTHER WEST...LOW LEVEL FLOW HAS VEERED TO A WESTERLY DIRECTION...ADVECTING SLIGHTLY MORE STABLE AIR INTO THE LOWER LAYERS. STILL CANNOT RULE OUT AN ISOLATED SEVERE STORM IN THE WESTERN PIEDMONT THROUGH 21Z. BEST UPPER LEVEL SUPPORT LIFT WELL NE OF CENTRAL NC AFTER 00Z. THUS...EXPECT MOST STORMS TO DIMINISH AFTER 00Z WITH ANY CONVECTION ISOLATED AND CONFINED TO FAR EASTERN PERIPHERY BY 02Z. SURFACE FRONT DOESNT CROSS REGION UNTIL 06Z-12Z. DUE TO LATER FROPA...MIN TEMPS MAY END UP BEING A FEW DEGREES WARMER DUE TO MIXING. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 306 PM... SURFACE FRONT WILL SLOW OVER THE COASTAL PLAIN BUT DEEP WESTERLY FLOW FLOW WILL ADVECT DRY...STABLE AIR OVER THE REGION. RESIDUAL MOISTURE IN THE LOWEST 8000 FT WILL RESULT IN FEW TO SCATTERED CU INT EH LATE MORNING THROUGH AFTERNOON HOURS BUT MOISTURE DOES NOT APPEAR DEEP ENOUGH NOR LIFT SUFFICIENT ENOUGH TO GENERATE SHOWERS. THUS WILL REMOVE SLIGHT CHANCE POPS FROM THE COASTAL PLAIN. MOS GUIDANCE TEMPS OF MID 80S NW TO 90 SE AGREE WITH LOW LEVEL THICKNESSES. SATURDAY NIGHT...WEAK SURFACE HIGH OVERHEAD BY SW FLOW ALOFT MAY ADVECT ENOUGH MOISTURE TO RESULT IN AREA OF CIRRUS. IF SKIES CLEAR OFF ENOUGH...CALM WINDS AND RELATIVELY DRY AIR NEAR THE SURFACE WILL RESULT IN MIN TEMPS 5-7 DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 100 PM FRIDAY... WHILE THE NAM AND EVEN THE GFS ARE PERSISTENT WITH KEEPING OVERALL CONDITIONS DRY SUNDAY A DIGGING UPPER TROUGH APPROACHING FROM THE WEST AND PRECIPITABLE WATER VALUES OF 1.5 INCHES COULD SUPPORT AN ISOLATED SHOWER OR THUNDERSTORM MAINLY IN THE EAST AND SOUTHEAST BUT ACTIVITY IF ANY SHOULD BE VERY LIMITED. WILL KEEP POPS OUT OF THE FORECAST FOR THURSDAY AFTERNOON BUT WILL KEEP A SLIGHT CHANCE IN FOR SUNDAY NIGHT INTO MONDAY MORNING AS THE UPPER TROUGH APPROACHES AND CONDITIONS DESTABILIZE A LITTLE. SEASONABLE HIGHS IN THE MID 80S STILL LOOK ON TRACK. SUNDAY NIGHT...THE NAM IS MORE AGGRESSIVE THAN THE GFS AND ECMWF REGARDING THE QPF AND LIFT SUNDAY NIGHT BUT ALL MODELS INCLUDING THE ECMWF INCREASE THE RAIN CHANCES AND QPF BY MONDAY. FOR NOW WILL KEEP JUST SLIGHT CHANCE POPS IN THE FORECAST FOR SUNDAY NIGHT INCREASING RAIN CHANCES BY MONDAY MORNING. TIMING OF THE NEXT SYSTEM COULD CAUSE POPS TO INCREASE SUNDAY NIGHT. UNSETTLED WEATHER PATTERN SHOULD BE IN PLACE FOR EARLY NEXT WEEK AS THE UPPER TROUGH DIGS SOUTH AND EVEN BECOMES NEGATIVELY TILTED ON THE NAM AND ECMWF BY LATE MONDAY. THE UPPER LEVELS WILL BE VERY SUPPORTIVE AS THE REGION FALLS INTO THE RIGHT ENTRANCE REGION OF A NORTH TO SOUTH ORIENTED 85+KT 250MB JET. THIS WILL PROVIDE ENHANCE UPPER DIVERGENCE. ALTHOUGH THERE ARE EXACT TIMING AND STRENGTH DIFFERENCES BETWEEN THE GFS AND THE ECMWF IN THE MID- LEVEL SHORTWAVES WE CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. A WEAK COASTAL TROUGH OR FRONTAL ZONE APPEARS TO MOVE INLAND AND SHOULD PROVIDE A FOCUS FOR SHOWERS AND STORMS WITH SUPPORT FROM THE UPPER TROUGH JUST TO THE WEST. SHORTWAVES ALOFT...PRESENCE OF THE FRONT...AND A PERSISTENT FETCH OFF OF THE ATLANTIC ALL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY INTO WEDNESDAY AND MOST LOCATIONS ACROSS THE AREA SHOULD RECEIVE PERIODIC RAINFALL. THE ECMWF REMAINS STRONGER THAN THE GFS WITH A NEGATIVELY-TILTED UPPER TROUGH MOVING THROUGH THE MID ATLANTIC LATE MONDAY INTO TUESDAY...AND IF THAT VERIFIES...IT IS QUITE POSSIBLE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL NEED TO BE RAISED INTO AT LEAST THE LIKELY CATEGORY FOR A PERIOD OR TWO FROM MONDAY AFTERNOON THROUGH TUESDAY. CONTRAST BETWEEN THE GFS AND ECMWF INCREASES DURING THE LATTER PART OF THIS PERIOD. WHILE THE GFS BUILDS HEIGHTS WEST FROM THE ATLANTIC ACROSS THE CAROLINAS DURING THE MIDDLE OF THE WEEK...THE ECMWF SUPPORTS MORE OF A PATTERN INDICATIVE OF RECENT DAYS WITH A RIDGE IN THE WEST AND A TROUGH ALOFT CLOSE TO THE ATLANTIC SEABOARD. THE RESULT BEING CONSISTENCY WITH THE CURRENT EXTENDED FORECAST SHOWING GENERALLY HIGHER CHANCES FOR SHOWERS WEDNESDAY AND THURSDAY EAST VERSUS WEST. BASED ON EXPECTED CLOUD COVER AND MOISTURE...HIGH TEMPERATURES SHOULD BE AT OR SLIGHTLY BELOW NORMAL... WITH LOWS AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 312 PM FRIDAY... SCATTERED CONVECTION WILL THREATEN KRDU...KRWI AND KFAY...ENDING FROM WEST TO EAST AFTER 22Z. BREEZY SW WINDS THIS AFTERNOON WILL DIMINISH WITH LOSS OF INSOLATION. SURFACE FRONT WILL DRIFT EAST ACROSS REGION BETWEEN 04Z-11Z. WINDS WILL VEER TO W-NW AFTER FROPA BUT WINDS SPEEDS GENERALLY LESS THAN 6 KTS. WEAK HIGH PRESSURE WILL BUILD INTO REGION SATURDAY AND SETTLE OVERHEAD SATURDAY NIGHT. RESIDUAL MOISTURE BELOW 800- FT WILL RESULT IN SCATTERED CU BETWEEN 14Z-23Z SATURDAY. HOWEVER...MOISTURE DOESNT APPEAR DEEP ENOUGH TO SUPPORT DEVELOPMENT OF SHOWERS. VFR CONDITIONS EXPECTED TO PERSIST THROUGH SUNDAY NIGHT. PERIODS OF MVFR CONDITIONS MAY OCCUR MONDAY THROUGH WEDNESDAY...MAINLY DUE TO CEILINGS AND FOG IN THE EARLY MORNING...AND SCATTERED CONVECTION IN THE AFTERNOON AND EARLY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...JO AVIATION...WSS
Hazardous weather outlook, Jul 17, 5:21 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 PM EDT FRI JUL 17 2009 NCZ011-027-028-042-043-075>078-086-088-089-182130- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 521 PM EDT FRI JUL 17 2009 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AS STORMS MOVE ACROSS THE AREA. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>010-021>026-038>041-073-074-083>085-182130- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- ANSON-RICHMOND-SCOTLAND- 521 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL CROSS SECTIONS OF CENTRAL NORTH CAROLINA...MAINLY EAST OF I-85. WINDS GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE WITH THE SEVERE STORMS. IN ADDITION...THE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING STRIKES. DUE TO THE VERY MOIST AIR MASS IN PLACE...LOCALIZED FLOODING MAY ALSO OCCUR...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AS STORMS MOVE ACROSS THE AREA. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jul 17, 6:02 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ESE ROUGEMONT 36.22N 78.93W
07/17/2009 DURHAM NC PUBLIC
A ONE MILE STRETCH ALONG HWY 501 AT RED MOUNTAIN ROAD TO
THE INTERSECTION OF MOORES MILL ROAD HAS NUMEROUS TREES
UPROOTED AND SNAPPED OFF...SOME 4 FEET IN DIAMETER
&&
LEPAGANOLocal storm report, Jul 17, 6:02 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ESE ROUGEMONT 36.22N 78.93W
07/17/2009 DURHAM NC PUBLIC
A ONE MILE STRETCH ALONG RED MOUNTAIN ROAD FROM THE
INTERSECTION OF HWY 501 TO THE INTERSECTION OF MOORES
MILL ROAD HAS NUMEROUS TREES UPROOTED AND SNAPPED
OFF...SOME 4 FEET IN DIAMETER
&&
LEPAGANOSpecial weather statement, Jul 17, 6:17 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT FRI JUL 17 2009 NCZ041-042-172315- JOHNSTON-WAKE- 617 PM EDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND JOHNSTON COUNTIES THROUGH 715 PM EDT... AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLAYTON...OR ABOUT 12 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FLOWERS...EMIT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. PAGANO
Local storm report, Jul 17, 6:25 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 WSW WILSON 35.71N 77.99W
07/17/2009 E0.75 INCH WILSON NC LAW ENFORCEMENT
PENNY SIZE HAIL AT NC-42 AND LAMM ROAD
&&
LEPAGANOSpecial weather statement, Jul 17, 6:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 654 PM EDT FRI JUL 17 2009 NCZ075-077-086-088-180000- CUMBERLAND-HARNETT-HOKE-MOORE- 654 PM EDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE... CUMBERLAND AND HOKE COUNTIES THROUGH 800 PM EDT... AT 653 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF POPE AFB...OR ABOUT 10 MILES WEST OF FORT BRAGG...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB...AND...FORT BRAGG...SPRING LAKE...ANDERSON CREEK...AND...TIMBERLAKE. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. PAGANO
Local storm report, Jul 17, 6:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG SE DUNN 35.31N 78.61W
07/17/2009 HARNETT NC AMATEUR RADIO
A SNAPPED TREE IS BLOCKING A PORTION OF I-95 NEAR DUNN
&&
LEPAGANOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 35 min |
| Jul 17, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 35 min |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 46 min |
| Jul 17, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 51 min |
| Jul 17, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 32 min |
| Jul 17, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 46 min |
| Jul 17, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 38 min |
| Jul 17, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 50 min |
| Jul 17, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 29 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| Jul 17, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 68 min |
| Jul 17, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 50 min |
| Jul 17, 6:33 PM EDT | Tornado Warning | RAH | Harnett, Johnston | 27 min |
| Jul 17, 6:44 PM EDT | Tornado Warning | RAH | Harnett, Johnston | 16 min |
| Jul 17, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Johnston, Sampson | 48 min |
| Jul 17, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Jul 17, 7:59 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.